Journal article Open Access

AN INTERESTING CASE OF LEAD ENCEPHALOPATHY SECONDARY TO USE OF AYURVEDIC MEDICINE

Rupali Tiwari Shastri; N.R. Shetty


DataCite XML Export

<?xml version='1.0' encoding='utf-8'?>
<resource xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://datacite.org/schema/kernel-4" xsi:schemaLocation="http://datacite.org/schema/kernel-4 http://schema.datacite.org/meta/kernel-4.1/metadata.xsd">
  <identifier identifierType="DOI">10.5281/zenodo.7057403</identifier>
  <creators>
    <creator>
      <creatorName>Rupali Tiwari Shastri</creatorName>
      <affiliation>Assistant Professor Department of Internal Medicine SAMC &amp; PGI-Indore (M.P.) Ex. Senior Associate Consultant, Internal Medicine, Kokilaben Dhirubhai Ambani Hospital and Research Institute-Mumbai.</affiliation>
    </creator>
    <creator>
      <creatorName>N.R. Shetty</creatorName>
      <affiliation>Senior Consultant Internal Medicine, Kokilaben Dhirubhai Ambani Hospital and Research Institute-Mumbai.</affiliation>
    </creator>
  </creators>
  <titles>
    <title>AN INTERESTING CASE OF LEAD ENCEPHALOPATHY SECONDARY TO USE OF AYURVEDIC MEDICINE</title>
  </titles>
  <publisher>Zenodo</publisher>
  <publicationYear>2022</publicationYear>
  <subjects>
    <subject>Ayurvedic Lead Basophilic Stippling Rasashastra</subject>
  </subjects>
  <dates>
    <date dateType="Issued">2022-08-30</date>
  </dates>
  <resourceType resourceTypeGeneral="JournalArticle"/>
  <alternateIdentifiers>
    <alternateIdentifier alternateIdentifierType="url">https://zenodo.org/record/7057403</alternateIdentifier>
  </alternateIdentifiers>
  <relatedIdentifiers>
    <relatedIdentifier relatedIdentifierType="DOI" relationType="IsVersionOf">10.5281/zenodo.7057402</relatedIdentifier>
  </relatedIdentifiers>
  <rightsList>
    <rights rightsURI="https://creativecommons.org/licenses/by/4.0/legalcode">Creative Commons Attribution 4.0 International</rights>
    <rights rightsURI="info:eu-repo/semantics/openAccess">Open Access</rights>
  </rightsList>
  <descriptions>
    <description descriptionType="Abstract">&lt;p&gt;Ayurvedic medicine consists of herbs that may be intentionally combined with metals, such as lead, mercury, iron, and zinc.&amp;nbsp;&lt;sup&gt;(1)&lt;/sup&gt;These types of medicine are assumed by patients to be safe but unsupervised use can lead to serious health complications. This case illustrates how lead toxicity, which often presents with vague, nonspecific symptoms, can be missed and difficult to diagnose if the exposure to herbal supplements is not recognised. Here authors describe one case of lead encephalopathy as a result of long-term ayurvedic medication intake. This case illustrates a 72year old female&amp;nbsp;presented with&amp;nbsp;altered sensorium, seizure ,weight loss and abdominal pain . Her MRI brain was normal and EEG was suggestive of mild diffuse encephalopathy She was found to be anemic her&amp;nbsp;peripheral smear demonstrated basophilic stippling hence blood lead levels were sent they were found to be very high. Her Ayurvedic medicine sent for analysis found it contained potentially harmful levels of lead. She responded to chelation therapy with oral&amp;nbsp;succimer with complete resolution of clinical symptoms and anemia.&lt;/p&gt;

&lt;p&gt;&amp;nbsp;&lt;/p&gt;</description>
  </descriptions>
</resource>
11
13
views
downloads
All versions This version
Views 1111
Downloads 1313
Data volume 3.4 MB3.4 MB
Unique views 1111
Unique downloads 1313

Share

Cite as